MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported an 840 ventilator had a faulty display.Although requested, information pertaining to the use of the device at the time of the reported event and patient outcome (if applicable) has not been provided.The service engineer inspected the device and replaced the gui (graphical user interface) cpu (central processing unit) and back light inverter boards.The ventilator passed all testing and operated within the manufacturer's specifications.
 
Additional Manufacturer Narrative
A graphic user interface (gui) printed circuit board (pcb) was returned to covidien/medtronic¿s product analysis.A visual inspection of the returned component was performed, no notable conditions were found.The returned component was installed into a test ventilator for analysis.An investigation was performed and the identified root cause of the gui pcb was isolated to a component (video graphics array controller u63) on the xena i pcb.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6755478
Report Number8020893-2017-07221
Device Sequence Number149426
Product Code CBK
UDI-Device Identifier10884521077188
UDI-Public10884521077188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DRAC-GR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1